March 11, 2015

Ibrance tomorrow

Today is my last day before starting Ibrance (palbociclib). This is the drug the FDA approved on February 3, 2015 -- only five weeks ago! -- that my health insurer has approved as a treatment for me, and for which they are willing to pay $10,000 per month. And it's a pill! I look forward to being much less tied to the chemo chair.

It has the usual side effects, with a special emphasis on neutropenia, the fever accompanying low white blood cell count. I've been fortunate in this long dance with cancer that only a few chemos have had intolerable side effects. I'm hoping that palbo will fall into the majority camp and be both tolerable and effective.

In the meantime I've tried to enjoy my three week chemo break before starting the new stuff.

7 comments:

  1. Anonymous2:17 PM

    Good luck (from London) with the new stuff, Jill!

    Four years ago, when I had a recurrence and my doctor prescribed bevacizumab, it struck me that these drugs really do have the weirdest names -- totally crazy names. I'm sure there's a logic (e.g., 'mab' is for Monoclonal Anti-Body), but I came up with a haiku ...

    My meds

    I can't say their names,
    These drugs that make me so sick.
    But they will cure me

    ReplyDelete
  2. So exciting! I hope they do trials for ER+ Her2+ I believe I would like to add it to my regimen at some point.

    ReplyDelete
  3. Good luck, fingers crossed for success. You must have very good insurance coverage. That's a blessing in itself. Enjoy your days off. Susan

    ReplyDelete
  4. Anonymous2:12 PM

    Amy updates on the effectiveness of ibrance ? Thank you.

    ReplyDelete
  5. Ibrance was not effective for me nor for one friend I know who took it. That said, each of us is an individual and responds differently to these drugs.

    ReplyDelete
  6. I finished first round - two days later I was really feeling depressed. It occurred to me that my body was suddenly not being bombarded with some serious chemicals. Has this happened to any one else.? Fatigue was only side effect thus far.

    ReplyDelete
  7. Anonymous4:39 PM

    Third month trying to complete a full 21 day cycle. I can't do it. I sleep 24 + hours at a time, I'm weak and faint. I can't tolerate it and I have tolerated many other treatments. Anyone else having this effect?

    ReplyDelete

Contributors